Our dog was diagnosed with Cushings disease almost two months ago after having a low dose dex suppression test. We took her in Monday for an ACTH test to see if her levels were ok. After bringing her home, she couldn't or wouldn't get up and layed on the floor shivering all night. She stopped drinking water and peeing until the next day, which before the test she had been going every hour, The next day she threw up, which she never does. Three days after the test and she is still not drinking or peeing excessively like she did (which is good if it lasts) I told my vet she can't have the test again because I didn't think she would live from this one. He was clueless why she had this reaction, I don't think he's too familuar with this test, do you have any idea why she reacted this way? He also said it was all right to ration her water if she starts drinking excessively again, is that okay?
ACTH stimulation tests do not cause reactions, however, the reason ACTH stimulation tests are done, to test the effectiveness of the treatment given since the low dose dexamethasone suppression test done previously, may cause the symptoms you describe. You do not mention the treatment given, but I surmise your dog has had a loading dose of lysodren or possibly begun a coarse of trilostane. These drugs may cause the symptoms you describe. the doses, dose intervals or drug used may need to be changed.
If you plan to allow treatment of Cushings disease, then ACTH stimulation tests will be required to monitor effectiveness of prior courses of treatment. Youc an allow these tests with confidence as they are unifomly benign.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.